Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Geeking

Doxycycline Allergic Reaction?

Recommended Posts

I was wondering if anyone has had an allergic reaction to Doxy, I'm starting to get small red spots all over my body. Each spot has a cluster of tiny red spots, they don't itch and aren't raised.

I started my 3rd month of Doxy a week ago, and started getting these spots about a month ago. It's the only thing I can think of that's making me get like this. I won't be able to see my derm 'til mid July, I am probably going to call tomorrow and see if it's related and maybe move up my appointment...

I'm hoping it's the Doxy cuz I dunno what else it could be.

Share this post


Link to post
Share on other sites

Well it's either that or my BCPs, I'm leaning more towards Doxy, I shall call tomorrow.

thanks for the reply.

Share this post


Link to post
Share on other sites
I was wondering if anyone has had an allergic reaction to Doxy, I'm starting to get small red spots all over my body. Each spot has a cluster of tiny red spots, they don't itch and aren't raised.

I started my 3rd month of Doxy a week ago, and started getting these spots about a month ago. It's the only thing I can think of that's making me get like this. I won't be able to see my derm 'til mid July, I am probably going to call tomorrow and see if it's related and maybe move up my appointment...

I'm hoping it's the Doxy cuz I dunno what else it could be.

I'm on doxy too - pretty sure it can make you more sensitive to the sun and that the little red spots are from that...

I've had a few small patches ocassionally on my arm ifI've been in the sun for a long time without sun screen but they go away pretty fast (a few hours / overnight)

I'd still call your derm to check though :)

Share this post


Link to post
Share on other sites

I do put sunscreen on my arms, but they're on my tummy as well, and on my sides...so it can't be from sun.

I called, I was told to come in tomorrow...they said it can't be doxy since if I was allergic it would have happened right away. So i dunno what it could be....aaay. They say I may have to come off doxy & my BCPs 'til they go away and that would suck cuz I've cleared up so much and I think if I go off now I'll break out like crazy.

Share this post


Link to post
Share on other sites
I do put sunscreen on my arms, but they're on my tummy as well, and on my sides...so it can't be from sun.

I called, I was told to come in tomorrow...they said it can't be doxy since if I was allergic it would have happened right away. So i dunno what it could be....aaay. They say I may have to come off doxy & my BCPs 'til they go away and that would suck cuz I've cleared up so much and I think if I go off now I'll break out like crazy.

It most certainly can be the doxy. Allergies don't always happen right away; sometimes the offending substance is no problem at all for months and then suddenly someone develops a new allergy. That's one reason why for haircoloring and things like that, an allergy test is recommended each time you color, EVEN if you've been using the haircolor for years. Allergies can and do develop suddenly out of the blue.

You did the right thing by calling the doctor, good for you. :)

Share this post


Link to post
Share on other sites
[quote name='Geeking' post='2889653'

I called, I was told to come in tomorrow...they said it can't be doxy since if I was allergic it would have happened right away.

It took me a month to develop an allergy to minocycline.

Share this post


Link to post
Share on other sites

^^That's interesting! Our bodies are crazy.

My derm told me to stop taking doxy and come back in 2 months to see how my condition is, if it gets much worse before then, I should come in to have a biopsy done. I'm nervous but hopeful that it goes away...she didn't know what it was, it stumped her.

Share this post


Link to post
Share on other sites
^^That's interesting! Our bodies are crazy.

My derm told me to stop taking doxy and come back in 2 months to see how my condition is, if it gets much worse before then, I should come in to have a biopsy done. I'm nervous but hopeful that it goes away...she didn't know what it was, it stumped her.

*fingers crossed* that it goes completely away! :)

Share this post


Link to post
Share on other sites

Thanks!! Eep... They are certainly spreading all over :( so i'll probably post what happens when I go back or if they get MUCH WORSE...whatever 'they' are.

Share this post


Link to post
Share on other sites
Thanks!! Eep... They are certainly spreading all over :( so i'll probably post what happens when I go back or if they get MUCH WORSE...whatever 'they' are.

Yes, please keep us updated. :)

Share this post


Link to post
Share on other sites

Just to update:

No new red spots, and the ones I have have faded significantly :)

So I think it was the Doxy.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×